Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

July 25, 2021Robertson County, Tennessee

NWS Nashville, TN issued this special weather statement at Jul 25, 2021, 3:59 PM CDT for Robertson County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2021, 3:59 PM CDT (20:59 UTC)
Expired
Jul 25, 2021, 4:30 PM CDT
In force
31 min
Issued by
NWS Nashville, TN

County Robertson County, TN

The radar

The Ft Campbell radar (KHPX), 33 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 961 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
961 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1017 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

981 
WWUS84 KOHX 252059
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
359 PM CDT Sun Jul 25 2021
 
TNZ007-252130-
Robertson TN-
359 PM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROBERTSON COUNTY UNTIL
430 PM CDT...

At 359 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Springfield, moving southeast at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Springfield, Coopertown, Cross Plains, Adams and Cedar Hill. 

This includes Interstate 24 mile marker 18 and near mile marker 20.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3653 8670 3649 8668 3644 8709 3645 8709
      3646 8713 3651 8712 3652 8711 3654 8712
      3655 8712 3655 8714 3661 8712 3663 8713
      3664 8711 3665 8687
TIME...MOT...LOC 2059Z 321DEG 10KT 3658 8698 

$$

Whitehead

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 25, 2:25 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jul 25, 2:25 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
225 PM CDT Sun Jul 25 2021

.DISCUSSION...

Heat continues to be the story for the region, and that will
continue this week and even intensify a bit mid week. Before that,
chances for showers and thunderstorms will develop this afternoon
ahead of a boundary and upper shortwave embedded in northwest flow
to our north. Rain chances look to be higher area wide late
morning through the afternoon, but any shower or storm that
develops this afternoon through Monday afternoon will have the
potential for heavy rain and localized flooding due to slower
storm motions and high PWAT values above 2 inches. Showers and
storms will return during the day Tuesday as another shortwave
helps kick off convection mainly for the southern half of the mid
state.

By Wednesday, the strong upper high over the Plains will slowly
work south and east for the rest of the week, and raise temps
across the region. 850 mb temps look to be 20-22C, and high
temperatures at the surface Wednesday and Thursday afternoon look
to hit the mid to even upper 90s. Some relief may arrive on Friday
with another upper shortwave and front that could provide some
rain during the afternoon. However, still have highs in the low to
mid 90s through Saturday. Saturday looks to mainly be dry, but
shortwaves will try to provide relief with some daytime convection
Sunday. The upper high will weaken slightly this weekend, but
models still have 850 temps around 20C and keep most of the mid
state in the low 90s. Heat will continue into next week as well as
the upper high continues its slide south and east to be just
south of our area by midweek.

&&

.AVIATION...
18Z TAF DISCUSSION.

VFR Conditions will continue with possible instances of MVFR
ceilings and visibilities with any TSRA/RA that develops so included
a VCTS between 19Z-02Z for all TAF locations. Winds will decrease
after 02Z as patchy fog develops mainly at MQY/CKV/CSV with MVFR
visibilities being predominant.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      75  91  73  93  73 /  40  60  20  30   0
Clarksville    73  89  71  91  71 /  40  40  10  10   0
Crossville     70  83  68  85  67 /  40  70  30  40  10
Columbia       73  90  72  92  72 /  30  70  30  40   0
Lawrenceburg   73  88  72  89  72 /  40  70  30  50  10
Waverly        74  90  73  90  72 /  30  60  30  50  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for Dickson-Hickman-
Houston-Humphreys-Lawrence-Lewis-Montgomery-Perry-Stewart-Wayne.

&&

DISCUSSION......Barnwell
AVIATION........Hurley
Hazardous weather outlook, Jul 25, 5:01 AM CDT, 10 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
501 AM CDT Sun Jul 25 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-261000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
501 AM CDT Sun Jul 25 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A few of the stronger thunderstorms this afternoon could bring heavy
downpours resulting in minor localized flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

JB Wright

In the hours before

Special weather statement, Jul 25, 3:59 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
359 PM CDT Sun Jul 25 2021

TNZ007-252130-
Robertson TN-
359 PM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROBERTSON COUNTY UNTIL
430 PM CDT...

At 359 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Springfield, moving southeast at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Springfield, Coopertown, Cross Plains, Adams and Cedar Hill.

This includes Interstate 24 mile marker 18 and near mile marker 20.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3653 8670 3649 8668 3644 8709 3645 8709
      3646 8713 3651 8712 3652 8711 3654 8712
      3655 8712 3655 8714 3661 8712 3663 8713
      3664 8711 3665 8687
TIME...MOT...LOC 2059Z 321DEG 10KT 3658 8698

Whitehead

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 12:41 PM CDTHeat AdvisoryOHXDickson, Hickman, Houston, Humphreys, Lawrence, Lewis and 4 more6 hr
Jul 25, 4:56 PM CDTAreal Flood AdvisoryOHXDavidson2 hr
Jul 25, 5:00 PM CDTAreal Flood AdvisoryOHXMontgomery2 hr
Jul 25, 5:15 PM CDTFlash Flood WarningOHXDavidson2 hr
Jul 25, 5:19 PM CDTFlash Flood WarningOHXMontgomery116 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.